Ask a doctor

Botox and Z-pak Safe?

I had 25 cc injected in my forehead. I was not feeling well that day and later had a fever. I went to my general physician the next day and was given the z-pak. Do I need to be concerned about a reaction? I did forget to mention to my doctor that I had the botox procedure done the day before. Should i call my physician?

Doctor Answers (8)

Botox and zpak

+1

There have been no reports that seem to indicate that Botox and Zpak are to be avoided.  General malaise and temperature elevation could be a coincidental viral or bacterial illness unrelated to the Botox or possibly side effects that are rare and temporary in some patients after Botox. Patients that feel such symptoms should see their doctor for followup if the symptoms continue.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox injections and oral antibiotics

+1

There should not be reason for concern when receiving botox injections while on an oral antibiotc as long as there is no infection going on at the site to be injected and the patient is not in a very immunosuppressed state.

Jeffrey W. Hall, MD
Austin Plastic Surgeon
4.5 out of 5 stars 11 reviews

Botox and Z-pak do not react

+1

Botox does not react with azithromycin (Z-pak), so it is safe to take them together and you do not need to be concerned about a reaction.

Lawrence A. Osman, MD
Woodland Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

You might also like...

Botox and antibiotics

+1

Charles Crutchfield, MD, answered this as I would have. You don't need to call your physician unless your fever and other symptoms don't improve.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Botox and Z-pack are completely safe together

+1

 

It is interesting, but I have been unable to find any medication interaction with Botox on Medline. This makes sense since oral medications are systemic treatments, affects the whole body, whereas Botox injections have regional effects--muscle groups injected. The other question you somewhat suggest in your history is could the Botox have resulted in your fever? I don't believe so since you provide no evidence of an infection possibly related to the injections. The only literature I could find associating Botox injections with fever is related to Botox injections for achalasia with subsequent mediastinitis (reference below). This is a completely different use of Botox.  I hope this helps!

Curt Samlaska, MD
Las Vegas Dermatologist
5.0 out of 5 stars 1 review

You Can Take Antibiotics if You Had Botox

+1

It is safe to take a Z-pack after having Botox injected.  There have been reports of patients getting mild flu-like symptoms after Botox, but that is very rare.  It is more likely that you have become sick that is independent of your Botox injections. 

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Botox and Z-pack

+1

There is no known contraindication or reaction with antibiotics . 25 units of Botox are a very conservative treatment and I would not expect any problems.

 

Edwin Ishoo, MD
Brookline Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Botox and Z pak are safe together

+1

yes, Botox Cosmetic  and Z paks are compatible. Botox is contraindicated if you have a history of neurological disease such as myasthenia gravis or have had a sensitivity to it in the past.

Charles Crutchfield, MD
Minneapolis Dermatologic Surgeon
4.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.